Selective Serotonin Re-Uptake Inhibitors

| Home | | Pharmacovigilance |

Chapter: Pharmacovigilance: Gastrointestinal ADRs

It has recently been suggested that the inges-tion of selective serotonin re-uptake inhibitors is associated with upper gastrointestinal bleeding.


SELECTIVE SEROTONIN RE-UPTAKE INHIBITORS

It has recently been suggested that the inges-tion of selective serotonin re-uptake inhibitors is associated with upper gastrointestinal bleeding (de Abajo, Garcia-Rodriguez and Montero, 1999). From a general practice research database, 1651 cases of gastrointestinal bleeding were identified along with 10 000 controls matched for age, gender and year of identification. Current use of selective serotonin re-uptake inhibitors or other antidepressants within 30 days before gastrointestinal bleeding was assessed. The use of selective serotonin re-uptake inhibitors was identified in 3.1% of patients with upper gastroin-testinal bleeding compared with 1% of controls. The relative risk was unaffected by gender, age, dose or duration of treatment. The absolute risk of upper gastrointestinal bleeding was estimated as one case per 8000 prescriptions or one case per 1300 users. The authors also reported that the risk of upper gastrointestinal bleeding was greatly potentiated by the concomitant use of NSAIDs and, to a lesser extent, low-dose aspirin (de Abajo, Garcia-Rodriguez and Montero, 1999). Further studies using alterna-tive methods to confirm these observations have been recommended (Po, 1999).

Contact Us, Privacy Policy, Terms and Compliant, DMCA Policy and Compliant

TH 2019 - 2022 pharmacy180.com; Developed by Therithal info.